Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 11, 2020, 8:26 AM MDT for Garfield County, Petroleum County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 8:26 AM MDT (14:26 UTC)
- Expired
- Oct 11, 2020, 2:27 PM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT
The radar
The Glasgow radar (KGGW), 135 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -221 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS75 KGGW 111426 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 826 AM MDT Sun Oct 11 2020 MTZ021-022-120000- /O.UPG.KGGW.LW.Y.0039.000000T0000Z-201012T0300Z/ /O.NEW.KGGW.HW.W.0007.201011T1426Z-201012T0000Z/ /O.NEW.KGGW.LW.Y.0040.201012T0000Z-201012T0300Z/ Petroleum-Garfield- Including the cities of Winnett and Jordan 826 AM MDT Sun Oct 11 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 55 mph. For the Lake Wind Advisory, west winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Petroleum and Garfield Counties. * WHEN...For the High Wind Warning, until 6 PM MDT this evening. For the Lake Wind Advisory, from 6 PM to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-023-120000- /O.CON.KGGW.LW.Y.0039.000000T0000Z-201012T0300Z/ Central and Southeast Phillips-Central and Southern Valley-McCone- Including the city of Fort Peck 826 AM MDT Sun Oct 11 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Fort Peck Lake. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
687 WWUS75 KGGW 112027 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 227 PM MDT Sun Oct 11 2020 MTZ021-022-120300- /O.CAN.KGGW.HW.W.0007.000000T0000Z-201012T0000Z/ /O.EXT.KGGW.LW.Y.0040.201011T2027Z-201012T0300Z/ Petroleum-Garfield- 227 PM MDT Sun Oct 11 2020 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Garfield and Petroleum Counties. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ MTZ016-017-023-120300- /O.CON.KGGW.LW.Y.0039.000000T0000Z-201012T0300Z/ Central and Southeast Phillips-Central and Southern Valley-McCone- Including the city of Fort Peck 227 PM MDT Sun Oct 11 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Fort Peck Lake. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 11, 3:57 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 11, 3:57 AM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 357 AM MDT Sun Oct 11 2020 .DISCUSSION... In this post-frontal regime today, scattered rain showers or otherwise virga showers or sprinkles will slowly drift and diminish through the central and eastern portions of our CWA. Overnight gusty winds from the northwest are slowly shifting more out of the west today. Apparently, the cold air advection is pulling down the stronger winds from aloft to the surface. Our best forecast information brings winds of about 30 to 35 mph to the area, but may be for only a few hours at its peak around mid-day. The Lake Wind Advisory remains well in place through today. Of associated concern is the expected relative humidity drop to around 20 to 25 percent, especially near and south of MT- Highway 200. See Fire weather discussion below for more details. The cold air low pressure trough will continue to slide eastward over the region today through tonight and a bit lingering on Monday. Then, expect a a bit of a rebound high pressure ridge on Tuesday. Another quick re-enforcing shot of colder air will sweep through in another short-wave trough on Wednesday morning. This may just be enough to realize a mix of rain and snow for our areas near the border with Saskatchewan. Probably will not accumulate, but stay tuned for updated forecast information. Later in the week, another warm high pressure ridge tries to sneak into the region from the west, but is quickly displaced by a cold low pressure trough from the north for the weekend. A friendly reminder that cold NW flow aloft weather patterns are typically difficult for models to pick up accurately for precipitation timing. We will try our best to anticipate and fill in the gaps. && .AVIATION... FLIGHT CATEGORY: VFR LLWS: Above 2000 feet. 40-50 kt winds aloft. WINDS: From the west or slightly northwest at 20-30 kts with gusts to 40 kts, and briefly higher around mid-day. Then more from the west at 10 to 15 kts by tonight. PATTERN DISCUSSION: Sudden and noticeable change in air mass and flow regime places NE Montana in a post cold-frontal pattern with a few scattered showers. && .FIRE WEATHER... No Fire Weather products were issued this morning, due to the marginal or borderline nature of fire weather conditions expected for today. WINDS: From the west at 30 to 35 mph, with a few higher gusts. Strongest winds are expected right around mid-day. Should diminish to around 10 to 15 kts after sunset this evening. RELATIVE HUMIDITY: Expected to drop to the 20 to 25 percent range but not until the afternoon hours, likely after the strongest wind gusts. Area of concern is near and south of MT Highway 200. Given the isolated area of impact and the off-set in timing of elements, this looks like a marginal or borderline day for Fire Weather concerns, but any slight change in this conditions could increase the risk. Next shift will need to keep a close eye on these conditions. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:26 AM MDT | Lake Wind Advisory | GGW | Garfield, Petroleum | 11 hr |
| Oct 11, 8:31 AM MDT | Red Flag Warning | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 9 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.